MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 18 GA X 8" (20 CM); INTRAVASCULAR CATHETER

ARROW INTERNATIONAL LLC ARROW CVC SET: 18 GA X 8" (20 CM); INTRAVASCULAR CATHETER
Catalog Number ES-04218
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during the procedure, the operating physician found guidewire tip bent.The physician opened up the new kit to finish the procedure.".There were no reports of patient injury, harm, or adverse health consequences associated with this event.The patient's condition was reported as "fine".No additional medical intervention was reported beyond removal of the affected device, and the procedure was completed successfully following replacement with another device.
 
Additional Manufacturer Narrative
(b)(4).The customer returned an opened cvc kit including a guidewire within the guidewire assembly.Signs of use in the form of biological material on the guidewire were observed.A kink in the guidewire body was observed.Both welds were present and were observed to be full and spherical.The kinks in the guidewire measured 12-21mm from the distal tip.The overall length of the guidewire measured 17 7/8 mm which is within the specification of 17 11/16"-18 /16" per guidewire product drawing.The outer diameter of the guidewire measured 0.0240" which is within the specification of 0.0240"-0.0250" per guidewire product drawing.The guidewire was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".The guidewire was passed through the returned arrow raulerson syringe (ars) and introducer needle.Resistance was encountered due to the kink in the guidewire.The undamaged portion of the guidewire was able to pass with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "do not apply excessive force in placing or removing guidewire, dilator, or access device.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guidewire kinked during use was confirmed through examination of the returned sample and customer supplied photo.The guidewire was kinked at 1 location towards the distal tip.The returned guidewire met all relevant dimensional and functional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guidewire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "during the procedure, the operating physician found guidewire tip bent.The physician opened up the new kit to finish the procedure." there were no reports of patient injury, harm, or adverse health consequences associated with this event.The patient's condition was reported as "fine".No additional medical intervention was reported beyond removal of the affected device, and the procedure was completed successfully following replacement with another device.

Brand Name
ARROW CVC SET: 18 GA X 8" (20 CM)
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key25217434
Report Number9680794-2026-00391
Device Sequence Number15970955
Product Code LRS
UDI-Device Identifier10801902185096
UDI-Public(01)10801902185096(11)230511(17)270930(10)14F23E0078(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberES-04218
Device Lot Number14F23E0078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Supplement Date Received by Manufacturer05/19/2026
Initial Report FDA Received Date05/19/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown